MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, LVAS IMPLANT KIT; VENTRICULAR (ASSIST) BYPASS
Model Number 107801
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient had a computed tomography angiography (cta) on (b)(6) 2025 where eccentric filling defect within the outflow cannula suspicious for thrombus was detected.There was nonocclusive thrombus within the left ventricular assist device (lvad) outflow.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of nonocclusive thrombus in the left ventricular assist device (lvad) outflow cannula could not be confirmed through this evaluation.Multiple attempts were made to obtain additional information regarding the event, no further information was provided by the account.The patient remains ongoing on heartmate (hm) ii left ventricular assist system (lvas), serial number (b)(6) at this time.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist device (lvas) instructions for use (ifu), rev a and the heartmate 3 patient handbook, rev.A are currently available.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Section 1 of the ifu, ¿introduction¿, lists potential adverse events, including device thrombosis, that may be associated with the use of the heartmate ii lvas.Section 6 of the ifu, "patient care and management," outlines the recommended anticoagulation therapy and international normalized ratio range.Section 6 also outlines indications of pump thrombosis, as well as how to respond to such events.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23065203
Report Number2916596-2025-05950
Device Sequence Number9987584
Product Code DSQ
UDI-Device Identifier00813024011996
UDI-Public(01)00813024011996(17)250204
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/04/2025
Device Model Number107801
Device Catalogue Number107801
Device Lot Number10086801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date09/16/2025
Supplement Report FDA Received Date10/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age56 YR
Patient SexFemale
Patient Weight135 KG